Just started taking lexapro again but want to stop

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jkc120
New Member


Date Joined Sep 2009
Total Posts : 1
   Posted 9/16/2009 8:43 AM (GMT -7)   
I was taking Lexapro (20mg) for a year or two and stopped about a year ago (cold turkey, which was horrible but for insurance reasons/etc I couldn't get refills to taper).

Anyway, due to an upcoming cross-country move and all the stress associated with it (getting a house prepared for showings with a 4 and a 2 year old, moving 3000 miles and being away from my wife and kids while we try to sell the house, etc etc) my doctor recommended I go back on Lexapro and he gave me Xanax for the time being until the Lexapro settled in.

I've only been taking the Lexapro for 3 days now, but I'm having side effects that are (in my particular case) I feel worse than the stress/anxiety that is causing me to take it in the first place - headache, twitching of my left thumb, night sweats and difficulty sleeping.

So I want to get off of it and either try something else or just see if I can control the stress/etc on my own.

Anyway, can I just stop cold turkey after taking 20mg once a day for 3-4 days? Or do I have to taper? Any advice would be appreciated!

Thanks in advance!

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/16/2009 9:56 AM (GMT -7)   
You should run this by your doctor. I am not familiar with the effects of this drug and think your doc is the one to ask this question to. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

addie2629
Regular Member


Date Joined Aug 2009
Total Posts : 86
   Posted 9/16/2009 10:00 AM (GMT -7)   
When I went off Lexapro, I was only on 10mg but my doc told me to taper off of it to avoid the side effects.  When I started it I had night sweats, jitteriness, & couldn't sleep at all for about 2 weeks. I would run it by your doc as well; I personally believe it is not good to stop any drug abruptly.

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 9/17/2009 5:58 AM (GMT -7)   

Lexapro, an anti-depressant I assume, takes 4-6 weeks to work.  I stayed with it (Celexa) for over 8 weeks and got worse and worse.  Personally I cannot take AD's they make me feel really bad.  Stopped Celexa (Lexapros sister) and was put on Buspar, anti anxiety.  It has worked so well for me, I have not even had a depressive episode.  You need to talk to your Dr. of course, and finding the right med is the hardest part........the waiting for relief can be almost unbearable, but hang in there, stay in touch with your Dr. and keep trying until you find what works for you.  In the meantime, hang in there and best of luck on your move.

 

Gem


polarsmom
Regular Member


Date Joined Aug 2009
Total Posts : 20
   Posted 9/17/2009 6:14 AM (GMT -7)   
Maybe you can lower the dosage a bit. Can you cut the pill in half? Take that for a few days. See if you feel less of the side effects but get some relief from the other stuff. If you still want to go off of it, then go to every other day for a few days. I would give it a chance to work before going off of it completely. If you still have time to talk to the doctor about it then I would maybe call the office and express your concerns. You can probably get a script for something else to take after you wean yourself off the Lexapro.

Green Grove
Veteran Member


Date Joined Oct 2008
Total Posts : 2424
   Posted 9/17/2009 1:59 PM (GMT -7)   
I would definitely run this by your doctor like advised above. Can't be too careful :)

Good luck for you and your family on your new venture!
***Sam***
Anxiety-Panic Disorders Forum Co-Moderator

"Life be not so short but that there is always time for courtesy."
~
Ralph Waldo Emerson~
 
. . .Not a professional. . .
Please consult your doctor before making changes to meds or lifestyle.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:03 AM (GMT -7)
There are a total of 2,734,669 posts in 301,233 threads.
View Active Threads


Who's Online
This forum has 151347 registered members. Please welcome our newest member, Marie34.
307 Guest(s), 12 Registered Member(s) are currently online.  Details
English Alf, BnotAfraid, Mouche, Serenity Now, astroman, mpost, Jay79, Healing98, Sallyyy, YiyiBoo, bdavis, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer